What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 1, 6:21 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 1, 6:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
721 PM EDT Sat Jul 1 2023
...New AVIATION...
.NEAR TERM...
(Through Sunday)
Issued at 258 PM EDT Sat Jul 1 2023
Sea-breeze forced convection gradually propagates northward
with highest PoPs invof and south of the I-10 corridor. This
activity will diminish early tonight. This evening and into
early tonight, CAMs suggest the potential for one or two
MCS's to make a run at the region from the north. But similar
to Friday evening, a most likely scenario is for any activity
to decay as it approaches our CWA. SPC maintains a marginal
risk for for the northern tier of GA Counties - an isolated
damaging wind gust is possible - continue slightly higher
PoPs in this area until shortly after midnight. There is a
low probability more robust storms make it further south
into portions of Southeast Alabama and Southwest Georgia.
On Saturday, the low to mid-level flow begins veering to a
more southerly and westerly direction. The sea-breeze will
again be the main driver of afternoon and evening thunder-
storms. With increasing PWATs and higher Galvez Davison
Index values, PoPs should be closer to climatology in the
40-50% range for most of the region. With the mid and upper-
level flow becoming more southwesterly, our close brushes
with "ring of fire" MCS's will be behind us. The latest
SPC outlook supports this with the marginal risk well to
our north.
Of course, the heat will continue to be a hot topic. We're
on the cusp of Heat Advisory criteria (108-112 deg heat
indices) on Sunday, especially in the FL Counties. Given
the uncertainty, including more seasonable coverage of PoP
compared to Saturday, will hold off on a Heat Advisory at
this time, and let subsequent shifts evaluate based on
the latest model data.
&&
.SHORT TERM...
(Sunday night through Monday night)
Issued at 258 PM EDT Sat Jul 1 2023
Upper level ridge that's been the main player in the local weather
will begin to lose strength at the beginning of the upcoming week.
This is mostly due to the influx of broad and weak cyclonic flow
dropping into the southeast. With the weakening ridge, but still a
lack of any significant deep layer moisture, rain chance will
increase for Monday afternoon, but expect activity to remain
largely isolated. Temperatures will continue to be warm with
overnight lows warm and humid and in the mid 70s with Monday's
high temperatures climbing into the upper 90s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 258 PM EDT Sat Jul 1 2023
The influence of broad cyclonic flow continues into the long term
period as we begin to attain a greater south and southwesterly
component to the mean flow. This will allow greater deep-layer
moisture to move into the region and will see a gradual increase
in rain chances through much of the upcoming week. As rain chances
slowly increase, we'll see temperatures slowly back off slightly
with temperatures dropping back to the mid 90s, and possibly lower
90s if the forecast rain chances verify.
&&
.AVIATION...
(00Z TAFS)
Issued at 716 PM EDT Sat Jul 1 2023
VFR conditions are expected the next 24 hours. Thunderstorms have
developed north of ABY and are slowly drifting southward. On the
current track, these storms would pass over or near ABY during the
next 2 to 3 hours, if they hold together. Thus, have included a
tempo TSRA group with VCTS prevailing. Light westerly winds will
prevail tonight and through much of tomorrow before the sea breeze
moves inland later in the afternoon. Have wind shifts out of the
south and VCTS for all TAF sites beginning after 19-22z.
&&
.MARINE...
Issued at 258 PM EDT Sat Jul 1 2023
A weak area of high pressure will remain over the southeast
through early next week which will lead to mostly light and
variable flow with limited chance for rain. Seas will remain less
than 2 feet. Through next week, increasing moisture and a slight
uptick in southerly flow will bring a small increase in winds/seas
but conditions will likely stay below cautionary levels.
&&
.FIRE WEATHER...
Issued at 258 PM EDT Sat Jul 1 2023
There are no fire weather concerns over the next few days.
&&
.HYDROLOGY...
Issued at 258 PM EDT Sat Jul 1 2023
No hydrologically significant rainfall is expected for the next 7
days. A gradual increase to normal summer thunderstorm activity
is forecast around the middle of next week. By the second half of
next week, this should bring the return of short-duration local
runoff issues beneath heavier downpours.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 98 76 98 76 / 40 20 50 10
Panama City 94 78 93 78 / 30 10 20 0
Dothan 98 75 97 75 / 30 30 50 10
Albany 98 75 98 76 / 20 20 40 20
Valdosta 97 75 98 76 / 30 30 50 10
Cross City 94 74 96 74 / 20 10 30 10
Apalachicola 90 78 91 78 / 20 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026-027.
GA...Heat Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...LF
HYDROLOGY...HanerIn the hours before
Special weather statement, Jul 1, 4:35 PM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Sat Jul 1 2023
FLZ026-012215-
Liberty FL-
535 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southwestern Liberty
County through 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Stonemill Creek, or 23 miles south of Blountstown,
moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kern, Wilma, Sumatra, Nixon Garden, Twin Pole, Central City and Owens
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2999 8503 2999 8505 3000 8506 3001 8510
3004 8513 3008 8514 3009 8515 3010 8514
3011 8515 3012 8513 3013 8514 3014 8513
3018 8513 3022 8488 3005 8481 3001 8489
3001 8500 2997 8502
TIME...MOT...LOC 2135Z 069DEG 9KT 3012 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 1, 5:11 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
611 PM EDT Sat Jul 1 2023
FLZ013-014-026-012300-
Liberty FL-Calhoun FL-Inland Gulf FL-
611 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of northeastern Gulf,
southwestern Calhoun Counties in the Panhandle of Florida and
southwestern Liberty Counties in Big Bend of Florida through 700 PM
EDT/600 PM CDT/...
At 611 PM EDT/511 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Stonemill Creek, or 21 miles south of
Blountstown, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Honeyville, Kern, Wilma,
Kinard, Lewis, Chipola Cutoff, Chipola Park, Dalkeith and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3027 8496 3003 8495 2996 8532 3029 8531
TIME...MOT...LOC 2211Z 085DEG 14KT 3012 8505
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 1, 5:19 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
619 PM EDT Sat Jul 1 2023
GAZ129-012300-
Tift GA-
619 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Tift County through
700 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Phillipsburg, or near Tifton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Omega, Ty Ty, Phillipsburg, Unionville, Vanceville, Tift
Airport, Hillsdale, Eldorado, Fender, Chula and Sunsweet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3159 8350 3157 8350 3157 8347 3144 8341
3133 8346 3133 8365 3143 8365 3144 8367
3148 8367 3149 8365 3160 8365
TIME...MOT...LOC 2219Z 111DEG 2KT 3138 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 1, 5:39 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
639 PM EDT Sat Jul 1 2023
FLZ017-012315-
Leon FL-
639 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of south central Leon
County through 715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee Community College. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida State University, Florida A and M, Tallahassee
Community College, Doak Campbell Stadium, Lake Bradford, Gaither
Community Center, Lake Munson, Walker Ford Community Center, South
City, Griffin Heights, Callen Neighborhood, Tallahassee Regional A/P,
State Capital Complex, Springsax Park, Apalachee Ridge Estates, Levy
Park, Messer Park, Bragg Stadium and All Saints District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3041 8425 3034 8434 3042 8446 3052 8432
TIME...MOT...LOC 2239Z 154DEG 4KT 3042 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 1, 5:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Sat Jul 1 2023
GAZ124-126-012345-
Lee GA-Terrell GA-
646 PM EDT Sat Jul 1 2023
...Strong thunderstorms will impact portions of western Lee and
Terrell Counties through 745 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Plains to near Smithville.
These storms were drifting slowly southward.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dawson, Albany, Sasser, Bronwood, Parrott, Bridges Crossroad, Herod,
Yeomans, Clarks Mill, Dawson Municipal A/P, Graves, Armena, Oakville,
Olivers Mill and Chickasawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3196 8444 3193 8440 3187 8434 3192 8434
3192 8428 3162 8422 3162 8451 3192 8454
3192 8445 3194 8444
TIME...MOT...LOC 2245Z 029DEG 4KT 3212 8438 3188 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 1, 6:33 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
733 PM EDT Sat Jul 1 2023
GAZ122>126-020015-
Randolph GA-Lee GA-Dougherty GA-Terrell GA-Calhoun GA-
733 PM EDT Sat Jul 1 2023
...Strong thunderstorms will impact portions of Dougherty, eastern
Randolph, western Lee, eastern Calhoun and Terrell Counties in
southwestern Georgia through 815 PM EDT...
At 733 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Preston to 7 miles southeast of Dawson.
Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Dawson, Albany, Shellman, Leary, Walker, Sasser, Bronwood,
Parrott, Radium Springs, Lockett Crossing, South Albany, Southwest Ga
Regional A/P, Palmyra, Holt, Clarks Mill, Dawson Municipal A/P,
Aycock Mill, Chambliss and Olivers Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3188 8435 3187 8434 3192 8434 3192 8432
3181 8424 3144 8410 3144 8444 3145 8446
3143 8449 3143 8455 3192 8477 3192 8445
3196 8444
TIME...MOT...LOC 2333Z 053DEG 11KT 3211 8459 3171 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD